Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jul 22, 2025, 6:46 PM CDT for Traverse County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2025, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 22, 2025, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Traverse County, MN
The radar
The Aberdeen radar (KABR), 170 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
359
WFUS53 KABR 222346
TORABR
MNC155-230030-
/O.NEW.KABR.TO.W.0012.250722T2346Z-250723T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Aberdeen SD
646 PM CDT Tue Jul 22 2025
The National Weather Service in Aberdeen has issued a
* Tornado Warning for...
Northeastern Traverse County in west central Minnesota...
* Until 730 PM CDT.
* At 646 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wheaton, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Immanuel Church around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4594 9627 4593 9625 4585 9626 4583 9625
4581 9647 4589 9653 4602 9632 4602 9627
TIME...MOT...LOC 2346Z 241DEG 12KT 4585 9647
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
132 follow-up statements
877
WWUS53 KABR 230005
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
705 PM CDT Tue Jul 22 2025
MNC155-230030-
/O.CON.KABR.TO.W.0012.000000T0000Z-250723T0030Z/
Traverse MN-
705 PM CDT Tue Jul 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN TRAVERSE COUNTY...
At 705 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Immanuel Church, or 7 miles northeast of Wheaton,
moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Traverse County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4594 9627 4593 9625 4585 9626 4583 9625
4583 9645 4584 9649 4592 9645 4599 9632
4602 9627
TIME...MOT...LOC 0005Z 241DEG 12KT 4588 9639
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
13629
WWUS53 KABR 230013
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
713 PM CDT Tue Jul 22 2025
MNC155-230030-
/O.CON.KABR.TO.W.0012.000000T0000Z-250723T0030Z/
Traverse MN-
713 PM CDT Tue Jul 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN TRAVERSE COUNTY...
At 713 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Immanuel Church, or 9 miles northeast of Wheaton,
moving northeast at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Immanuel Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4594 9627 4593 9625 4585 9626 4583 9625
4583 9644 4592 9645 4598 9627
TIME...MOT...LOC 0013Z 241DEG 12KT 4589 9636
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jul 22, 6:45 PM CDT, 1 minute earlier. Its key messages:
- There is a Slight Risk, level 2 of 5, for severe storms through the overnight hours, with the highest over northern SD and west central MN. The strongest storms will be capable of producing winds of around 60 mph and hail around 1" in diameter.
- There is a Marginal Risk. level 1 out of 5, for severe storms on Wednesday, mainly over east central SD south of a line from Huron to Sisseton. The strongest storms will be capable of producing winds of around 60 mph and hail around 1" in diameter.
Area forecast discussion, Jul 22, 6:45 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Aberdeen SD 645 PM CDT Tue Jul 22 2025 .KEY MESSAGES... - There is a Slight Risk, level 2 of 5, for severe storms through the overnight hours, with the highest over northern SD and west central MN. The strongest storms will be capable of producing winds of around 60 mph and hail around 1" in diameter. - There is a Marginal Risk. level 1 out of 5, for severe storms on Wednesday, mainly over east central SD south of a line from Huron to Sisseton. The strongest storms will be capable of producing winds of around 60 mph and hail around 1" in diameter. && .UPDATE... Issued at 645 PM CDT Tue Jul 22 2025 Showers and a few thunderstorms continue on a line from around Faulkton north-northeast to Ellendale and Wheaton, MN. The strongest storms are in a more favorable area over MN. We'll continue to monitor the latest trends. The Heat Advisory has been cancelled, as heat index values have fallen below 100F. && .DISCUSSION... Issued at 306 PM CDT Tue Jul 22 2025 Clouds continue to minimize the daytime heating over north central SD. As a result, we have been able to cancel a few counties from the ongoing Heat Advisory. Still, readings in the mid 90s to near 105 will remain possible, highest over south central SD where less clouds have been around. We had a round of strong severe storms during the late morning hours, with additional strong storms capable of producing small hail by 19Z again this afternoon. We'll continue to monitor the latest trends as they are developing in a more humid area with higher dewpoints still in the 70s. This area has DCAPE values near 1k J/kg, and increasing supercell composite parameter currently around 4 and with the help of the additional low level moisture, LCL heights at or around 100m. The higher shear values remain over northwestern SD into ND, but are still around 30kt. For later this evening, we'll once again need to be watching to our west and northwest (western Dakotas). Similarly to the surface through, motion would be to the east-southest. With that motion, we could have another round of storms moving across northern SD late this evening through the overnight hours. Confidence in specifics have been difficult, so we will rely on CAMs but also persistence until the trough exits to our southeast late morning/early afternoon Wednesday. An SPC Slight Risk for severe weather remains, mainly over the northern half of SD. We'll continue to highlight the threat of 1" hail and winds at or above 60mph for storms that develop later this afternoon into the overnight hours. Winds look to be the main concern as we get farther into the overnight. Much cooler air will settle in for Wednesday, with highs in the mid 70s to near 80. There is some uncertainly for our southern counties, which may stay a bit warmer if the boundary slows down. Some CAMs are a little farther north, allowing for strong to severe storms still in our southern counties through 00Z Thursday. While not looking for another overnight of storms, we'll also need to be on the lookout for convection over western SD late Wednesday afternoon that may brush our western or southwestern counties Wednesday night. Dry weather should return for the daytime hours Thursday, with 20- 30% chances of showers continuing Thursday night on, again mainly during the evening and overnight hours. Temperatures will be back into the 80s and 90s for Friday on, along with the 70 degree dewpoints. Heat index values will near 100 to 105 again over portions of our southern counties from each afternoon from Saturday through Monday. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 645 PM CDT Tue Jul 22 2025 Terminals KABR,KATY,KPIR,KMBG Showers are the main concern initially this evening. Additional thunderstorms will be possible late this evening/overnight. The main concern will be storms nearing from the west-northwest. Model guidance continues to bring widespread MVFR ceilings as early as 09Z Wednesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...06 DISCUSSION...06 AVIATION...06
Hazardous weather outlook, Jul 22, 3:39 AM CDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 339 AM CDT Tue Jul 22 2025 MNZ039-046-SDZ003>011-015>023-034-036-037-231200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Sully-Hyde-Hand- 339 AM CDT Tue Jul 22 2025 /239 AM MDT Tue Jul 22 2025/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. There is a Slight Risk, level 2 of 5, for severe storms, primarily late this afternoon through tonight. Hail of up to 2 inches in diameter and wind gusts of 60 to 70 mph are the main threats with these storms. Heat index values will be 100 to 105 degrees this afternoon. This level of heat will impact individuals sensitive to heat and those without effective cooling or adequate hydration. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our X feed. SDZ033-035-045-048-051-231200- Stanley-Hughes-Jones-Lyman-Buffalo- 339 AM CDT Tue Jul 22 2025 /239 AM MDT Tue Jul 22 2025/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...Today and tonight. There is a Marginal Risk, level 1 of 5, for severe storms, primarily tonight. Quarter sized hail and 60 mile per hour wind gusts will be the main threats with these storms. Heat index values will be 100 to 110 degrees this afternoon. This level of heat will impact individuals sensitive to heat and those without effective cooling or adequate hydration. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our X feed. SRF
In the hours before
Special weather statement, Jul 22, 3:39 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
339 PM CDT Tue Jul 22 2025
SDZ005-009-010-016-017-033>036-045-048-222115-
Hughes SD-Stanley SD-Walworth SD-Sully SD-Hyde SD-Lyman SD-Potter SD-
McPherson SD-Edmunds SD-Faulk SD-Jones SD-
339 PM CDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT EDMUNDS...NORTHERN JONES...
SULLY...NORTHWESTERN HYDE...WESTERN FAULK...EASTERN POTTER...
SOUTHEASTERN STANLEY...HUGHES...SOUTHEASTERN MCPHERSON...NORTHWESTERN
LYMAN AND SOUTHEASTERN WALWORTH COUNTIES THROUGH 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Roscoe to 9 miles southeast
of Wendte. Movement was northeast at 40 mph. Additional storm
development is possible.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pierre, Fort Pierre, Gettysburg, Ipswich, Onida, Hoven, Blunt,
Roscoe, Spring Creek Rec Area, Hosmer, Deerfield Colony, Harrold,
Brentwood Colony, Plainview Colony, Agar, Lebanon, Seneca, Tolstoy,
Onaka, and Thunderbird Colony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4571 9877 4397 10013 4406 10092 4571 9937
TIME...MOT...LOC 2038Z 242DEG 33KT 4556 9927 4413 10058
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
06Special weather statement, Jul 22, 4:25 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
425 PM CDT Tue Jul 22 2025
SDZ010-017-222200-
Edmunds SD-Faulk SD-
425 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EDMUNDS AND NORTH
CENTRAL FAULK COUNTIES THROUGH 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thunderbird Colony, or 15 miles northwest of Faulkton, moving east at
25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brentwood Colony, Cresbard, Thunderbird Colony, Norbeck, Blumengard
Colony, and Loyalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4512 9929 4525 9940 4538 9913 4515 9891
TIME...MOT...LOC 2125Z 251DEG 22KT 4523 9927
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
06Local storm report, Jul 22, 4:34 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
434 PM CDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Hail 1 W Thunderbird Colony 45.19N 99.29W
07/22/2025 M0.50 Inch Faulk SD Public
Report from mPING: Half-inch (0.50 in.).
&&
NVSpecial weather statement, Jul 22, 4:57 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
457 PM CDT Tue Jul 22 2025
SDZ017-222215-
Faulk SD-
457 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FAULK COUNTY
THROUGH 515 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Onaka, or 17 miles northwest of Faulkton, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brentwood Colony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4515 9925 4516 9942 4519 9945 4525 9938
4525 9931
TIME...MOT...LOC 2157Z 248DEG 15KT 4520 9939
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
06The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:40 AM CDT | Heat Advisory | ABR | Big Stone | 16 hr |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.